Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 20, NWS Jacksonville, FL

March 2, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 2, 2011, 11:35 AM EST for Suwannee County, Florida. It took effect at Mar 2, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 11:35 AM EST (16:35 UTC)
In effect from
Mar 2, 2011, 12:00 PM EST
Expired
Mar 2, 2011, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WWUS82 KJAX 021635
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EST WED MAR 2 2011

FLZ020-021-022300-
/O.NEW.KJAX.FW.W.0020.110302T1700Z-110302T2300Z/
HAMILTON-SUWANNEE-
1135 AM EST WED MAR 2 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

MINIMUM RH VALUES ARE EXPECTED TO DROP TO THE UPPER 20S TO THE
LOWER 30S IN THE AFTERNOON. DURATIONS OF RH VALUES BELOW 35 PERCENT
ARE EXPECTED FOR AROUND 4 TO 5 HOURS. WINDS WILL BE NORTHEAST TO
EAST AROUND 10 TO 15 MPH AT TIMES TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 9:39 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 2, 9:39 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EST WED MAR 2 2011

.UPDATE...SFC ANALYSIS SHOWS 1026 MB HIGH PRES RIDGE FROM GA TO NC
GIVING A NELY FLOW OVER THE LOCAL AREA. WEAK INVERTED TROUGH OFF
THE E COAST CAUSING LLVL CONVERGENCE MAINLY TO THE S OF FLAGLER.
ATMOSPHERE CONTS VERY DRY WITH PWAT JUST UNDER A 3 TENTHS OF AN
INCH. STRONG SUBSIDENCE INVERSION IS LOCATED AT ABOUT 910 MB. NAM
BUFR SOUNDING APPEARED TO VERIFY BETTER THAN GFS WITH THE WIND
PROFILE AND MOISTURE FOR THE 12Z JAX RAOB. VIS IMAGERY SHOWS
SCT-BKN STRATO CU FIELD LURKING OFFSHORE SE OF BUOY 41012 WITH A
FEW SPRINKLES POSSIBLE IN NE-SW CLOUD LINES. ALOFT...FLOW IS NWLY
WITH SCT THIN CIRRUS EXPECTED AT TIMES TODAY PER IR IMAGERY.

NAM MODEL INDICATED SOME OF MARINE STRATO CU LINES TO MAKE THEIR
WAY INTO ST JOHNS AND FLAGLER TODAY. THINK CLOUDINESS WILL MOSTLY
REMAIN TO OUR S THOUGH FLAGLER SHOULD SEE BEST SHOT AT PARTLY
CLOUDY CONDS TODAY...OTHERWISE FOR BALANCE OF THE DAY MOSTLY
SUNNY CONDS EXPECTED. WINDS WILL CONT TO BE NELY TODAY AND BREEZY
AT TIMES ALONG COASTAL COUNTIES AND ENE INLAND AT ~10-15 MPH. PRES
GRADIENT SHOULD RELAX A BIT BY AFTN WHICH SHOULD HELP CAP WINDS
AT 15 MPH. THE FORECAST LOOKS ON TRACK WITH HIGHS IN THE 70S...WITH
60S AT THE COAST. HAVE MADE MINOR CHANGES IN THE GRIDS FOR WINDS
AND SKY CONDS.

&&

.AVIATION...VFR TODAY. INCREASING MOISTURE OFF THE ATLC MAY PRODUCE
SOME CIGS NEAR 3 KFT IN NE FL LATE TONIGHT BUT TIMING AND
CONFIDENCE IN AFFECTING ANY TAF SITES REMAINS LOW AT THIS TIME.

&&

.MARINE...WINDS AT 41012 ARE 19 KT WITH SEAS OF ABOUT 7.5 FT.
SAUF1 CONTS TO BE GUSTY AT 15G20KT RECENTLY. CURRENT FORECAST AND
HEADLINES LOOK ON TRACK WITH LITTLE CHANGE EXPECTED. SHOULD BE
ABLE TO MAKE A FEW CHANGES TO THE HEADLINES WITH THE AFTN CWF
PACKAGE WITH THE MAIN ONE BEING ABLE TO DROP THE SCA FOR GA
OFFSHORE WATERS...BUT MAY NEED TO HANG ONTO FL WATERS THROUGH LATE
TONIGHT.

&&

.FIRE WEATHER...LOW RH DURATIONS APPEAR TO FALL JUST SHORT OF RED
FLAGS OVER THE SUWANNEE VALLEY AREA BUT WILL MONITOR FOR ANY SHORT
FUSE WARNINGS. MIN RH VALUES WILL LIKELY FALL JUST UNDER 30% OVER
INLAND SE GA TODAY BUT THEY WILL NOT MEET THE WIND CRITERIA FOR
RED FLAGS OR FIRE DANGER STATEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  44  74  49 /   0   0   0  10
SSI  66  51  67  54 /   0   0  10  10
JAX  71  48  73  51 /   0   0  10  10
SGJ  68  55  71  57 /   0  10  10  10
GNV  75  47  76  49 /   0   0   0   0
OCF  77  50  77  51 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EST THIS
     EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

SHASHY/WALKER
Hazardous weather outlook, Mar 2, 4:40 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EST WED MAR 2 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
440 AM EST WED MAR 2 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NORTHEASTERLY WINDS AND DEVELOPING SWELLS WILL BRING A MODERATE RISK
OF RIP CURRENTS TO AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

EASTERLY SWELLS WILL BRING AN ELEVATED RISK OF RIP CURRENTS THROUGH
AT LEAST SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:26 AM ESTSmall Craft Advisory for Hazardous SeasJAX24 hr
Mar 2, 3:09 PM ESTSmall Craft AdvisoryJAX4 days

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.